Florida, 2006

Heavy Rain in Florida, December 23 to 26, 2006

December 23 to 26, 2006 · NWS JAX · 1 event in 1 county or zone

Heavy rainfall fell across portions of north Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Heavy rainfall fell across portions of north Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 22, 8:49 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Dec 22, 8:49 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
849 PM EST FRI DEC 22 2006

.UPDATE...LINE OF SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED
WITH PREFRONTAL TROUGH CURRENTLY PUSHING OFFSHORE. WITH ACTUAL
FRONT LAGGING WELL BACK TO THE WEST...CONTINUING SOUTHWEST FLOW
ALOFT...AND SHORTWAVE MOVING IN FROM THE NORTHEAST GULF...SHOWERS
WILL CONTINUE ACROSS THE CWA THROUGH THE OVERNIGHT HOURS. WITH
NIGHTFALL AND LACK OF INSTABILITY...NOT EXPECTING ANY MORE
THUNDER. CURRENT GRIDS ACTUALLY HAVE SITUATION HANDLED WELL WITH
HIGHEST POPS CURRENTLY ALONG THE EAST COAST AND LOWER POPS OVER
THE WESTERN ZONES TO ACCOUNT FOR THE SCATTERED SHOWERS. ACTIVITY
SHOULD DECREASE TOWARDS MORNING AS BEST DYNAMICS LIFT NORTH AWAY
FROM THE AREA.

NOT PLANNING SIGNIFICANT CHANGES TO GRIDS. WILL MAINLY ADJUST FOR
CURRENT CONDITIONS AND UPDATE ZONES TO REFLECT CURRENT PRECIP.

&&

.AVIATION...AREAS OF MVFR AND IFR IN SCATTERED SHOWERS WILL CONTINUE
OVERNIGHT. ISOLATED THUNDERSTORMS HAVE MOVED OFFSHORE SO DONT
EXPECT ANY THUNDER OVERNIGHT AT TAF LOCATIONS. CONDITIONS SHOULD
SLOWLY IMPROVE TO VFR BY MIDDAY SATURDAY.

&&

.MARINE...WINDS OVER THE OFFSHORE LEGS RUNNING AROUND 20 KNOTS
THIS EVENING OUT AHEAD OF THE SHOWERS AND STORMS. NEARSHORE WINDS
ARE ABOUT 5 KNOTS LOWER. STILL EXPECT WINDS AND SEAS TO RELAX ONCE
THE PREFRONTAL TROUGH PASSES. THIS IS WELL COVERED WITH THE
CURRENT MARINE PRODUCTS. NO SIGNIFICANT CHANGES EXPECTED WITH
UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  59  74  48  69 /  50  10   0  10
SSI  63  74  56  67 /  70  20  20  10
JAX  62  77  56  70 /  70  20  20  20
SGJ  66  75  60  70 /  70  40  30  30
GNV  62  78  56  74 /  60  30  20  30
OCF  64  79  58  77 /  60  40  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

CAMP/ZIBURA
Hazardous weather outlook, Dec 22, 5:45 AM EST, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 AM EST FRI DEC 22 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231045-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
545 AM EST FRI DEC 22 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS TODAY...

HIGH PRESSURE NORTHEAST OF THE AREA WILL KEEP WINDS AND SEAS
ELEVATED TODAY. AS A RESULT...A MODERATE RISK OF RIP CURRENTS WILL BE
PRESENT AT AREA BEACHES. PLEASE SEE THE LATEST SURF ZONE FORECAST
FOR FURTHER DETAILS.

LOW PRESSURE WILL FROM OVER THE NORTHERN GULF OF MEXICO THIS
MORNING AND ALLOW WINDS TO BECOME SOUTHERLY OVER THE AREA. THIS
WILL INCREASE MOISTURE THROUGHOUT THE MORNING HOURS WITH SHOWERS
GRADUALLY BECOMING MORE PREVALENT. BY LATE AFTERNOON INTO THE
EVENING HOURS...A FEW THUNDERSTORMS WILL BE EMBEDDED IN THE
NUMEROUS SHOWERS. NORTH OF THE INTERSTATE 10 CORRIDOR...A FEW
STORMS MAY BECOME STRONG WITH GUSTY WINDS BEING THE MAIN CONCERN
ALONG WITH VERY HEAVY RAINFALL.

AS THE SOUTHERLY FLOW TAKES SHAPE THIS AFTERNOON...THERE WILL BE
THE POSSIBILITY FOR SEA FOG TO DEVELOP OVER THE COASTAL WATERS.
VISIBILITY WILL BE REDUCED TO LESS THAN A HALF A MILE AT TIMES AND
MARINERS ARE URGED TO USE CAUTION IF VENTURING OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ANOTHER AREA OF LOW PRESSURE WILL FORM OVER THE NORTHERN GULF LATE
CHRISTMAS EVE AND DRAG A COLD FRONT ACROSS THE AREA EARLY
CHRISTMAS DAY.  AT THIS TIME IT APPEARS THE BEST CHANCE FOR
STRONG STORMS WILL BE ACROSS FLORIDA PORTION OF THE FORECAST
AREA AND WILL BE IN THE FORM OF STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

In the hours before

Local storm report, Dec 22, 9:29 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 PM EST FRI DEC 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     PALM COAST              29.57N 81.21W
12/22/2006                   FLAGLER            FL   EMERGENCY MNGR

            SINGLE TREE DOWN ON A1A 1 MILE NORTH OF HAMMOCK DUNES
            BRIDGE.

&&

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
December 23, 12:01 AM EST to December 26, 11:00 PM EST
Where
Flagler County, Flagler Beach to Bunnell
Reported by
Emergency Manager
Coordinates
29.470, -81.130

Heavy rainfall between 1.76 inches and 5 inches fell across the county. Some significant rainfall reports are, 1.76 inches at Flagler Beach, 2.05 inches at Palm Harbor in Palm Coast, 2.50 inches at South Seminole Woods in Palm Coast, 3.00 inches in Daytona North and North Seminole Woods in Palm Coast, 3.26 inches at Water Plant # 2 in Seminole Woods, 3.49 inches at Pine Lakes, 3.67 inches at Flagler County Airport, 3.75 inches at Haw Creek, 3.90 inches at north Palm Coast, 4.10 inches at north Indian Trails, 4.18 inches at the Flagler Emergency Operations Center in Bunnell, 4.30 inches in northeast Palm Coast, 4.30 inches at Water Plant # 1 in Palm Coast, 4.50 inches at Pine Lakes in Palm Coast, 4.90 inches at south Indian Trails, and 5.00 inches in the City of Bunnell.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11089.